MAUDE Adverse Event Report: COOK INC CHIBA BIOPSY NEEDLE

COOK INC CHIBA BIOPSY NEEDLE
Model Number N/A
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Procode: mjg.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that, during an inspection of the chiba biopsy needle which occurred prior to use, a hair was visible through the product packaging.The package was reportedly not used on a patient; accordingly, no patient adverse events occurred.The product has been received for evaluation; however, as of the date of this report, the investigation is still pending.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the device was conducted during the investigation.One device was returned opened and unused.A visual examination noted a black, free floating single strand of fiber inside the sterile packaging.No other defects were noted in the packaging.The manufacturing documents in place at the time of manufacture were reviewed and it was found that the packaging was visually inspected by quality control and no notable gaps in production or processing controls were identified.The risk specification for this product includes the failure mode for packaging not keeping the device sterile and bioburden on device due to environmental contamination and identifies that multiple risk controls are in place to mitigate the risk of this type of failure.The device history record was reviewed and no non-conformances were noted with lot 7722541.A search of our complaint records indicates that this is the only complaint associated to the complaint lot 7722541.The complaint has been confirmed based on customer testimony and examination of the returned device.The root cause of this event is manufacturing related - foreign matter.Per the conclusion of the risk assessment for foreign matter, no risk mitigating activity is required at this time.We have notified the appropriate personnel and will continue to monitor for similar events.

Brand Name
CHIBA BIOPSY NEEDLE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6918157
Report Number1820334-2017-03438
Device Sequence Number13709653
Product Code KNW
UDI-Device Identifier00827002039544
UDI-Public(01)00827002039544(17)220302(10)7722541
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberDCHN-18-15.0-U
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/20/2017
Supplement Date Received by Manufacturer02/09/2018
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1